Boy , do I have questions! I found this site awhile ago looking for answers, and have had a lot of questions answered already , just by reading everyones comments.Thank-you ladies,I realized I was not going crazy. I just turned 50,a couple of days ago and had a partial hysterectomy a little over 16 years ago. I still had my ovaries so no HRT necessary.Anyway about two years ago I started with the mood swings and alot of anger,no patience, depression,and everything else,although I didn't realize that was my start.The Hot flashes,night sweats and major tears started about 3 months ago, and that sent me to the doctor.I've never had a estrogen panel done,nor any other test. She prescribed Estradiol-1mg,which worked for the 1st month,except they felt like they were wearing off in the early afternoon.So she upped the dose to 2mg. I'm now breaking them up into 2 and taking 1/2 in the morning and 1/2 in the afternoon. Now here are my questions.From what I've read on here 2mg seems like alot of estrogen, is it ? Why do I still feel bloated all the time? why do I want to eat all the time and Why am I so tired all the time ? Also my heart feels so heavy sometimes that I lose my breath ,only lasts for a minute or so, is that normal ?
Since I'm not a doctor, there's no way that I can say if your dose is too much or not. But have your read the risk factors of taking estrogen...of any kind ? Hopefully your doctor can have a talk session with you to make you fully informed. Let us know what happens.
The risk factors that indicate that you should not take hormones are: a history of heart problems or cancer, or a close female relative with heart problems or cancer.
My concern is that your doctor is giving you supplemental hormones without checking on the levels of your existing hormones. Regardless of whether you have risk factors or not, more important is that each woman is different in the balance of her hormones. If you are estrogen dominant, then taking more estrogen is not going to bring your hormones into balance. This is the same reason why I look askance at the books that claim that every woman should rub progesterone cream on her skin to balance out her hormones -- this is certainly NOT appropriate for women who are progesterone dominant.
Also, there are different forms (pills, patches, creams) and manufacturers of the hormones. You might do well with a different manufacturer or a different form. Some women do well when they finally find an appropriate form, and some women find that they simply cannot take hormones at all.
A patch might even out the delivery of the hormones over the course of the day, allowing for a lower dosage.